Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 63, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Sep 15, 2015, 3:20 PM MDT for Kane County, Washington County, Utah. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2015, 3:20 PM MDT (21:20 UTC)
- Expired
- Sep 15, 2015, 7:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kane County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 60 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
124
WGUS55 KSLC 152120
FFWSLC
UTC025-053-160115-
/O.NEW.KSLC.FF.W.0063.150915T2120Z-150916T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
320 PM MDT TUE SEP 15 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN KANE COUNTY IN UTAH...
SOUTHEASTERN WASHINGTON COUNTY IN UTAH...
* UNTIL 715 PM MDT
* AT 316 PM MDT...THE HILDALE DRAINAGE IS CURRENTLY SATURATED AND
ADDITIONAL RAINFALL IS EXPECTED. THE COMBINATION OF LIGHT TO
MODERATE RAINFALL...AND THE FACT THAT A SEARCH AND RESCUE
OPERATION IS ONGOING IN THE DRAINAGE WARRANTS THIS FLASH FLOOD
WARNING.
* IF YOU ARE TRAVELING THROUGH THIS AREA...ANTICIPATE ADDITIONAL
RAINFALL AND INCREASED FLOWS THROUGH THE EVENING HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HILDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3709 11293 3708 11288 3700 11287 3700 11299
3704 11300
$$
MCINERNEY/VERZELLA2 follow-up statements
418
WGUS75 KSLC 152316
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
516 PM MDT TUE SEP 15 2015
UTC025-053-160115-
/O.CON.KSLC.FF.W.0063.000000T0000Z-150916T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-WASHINGTON UT-
516 PM MDT TUE SEP 15 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
SOUTHWESTERN KANE AND SOUTHEASTERN WASHINGTON COUNTIES...
AT 512 PM MDT...LIGHT TO MODERATE RAINFALL CONTINUES OVER THE
HILDALE DRAINAGE. AS A RESULT...THE THREAT OF FLASH FLOODING
REMAINS.
ADDITIONALLY...SEARCH AND RESCUE OPERATIONS CONTINUE IN THE DRAINAGE
THROUGH THE EVENING HOURS AND ARE SUSCEPTIBLE TO HIGHER FLOWS DUE TO
THUNDERSTORM ACTIVITY.
IT IS EXPECTED THAT FLOWS WILL CONTINUE THROUGH THE EVENING HOURS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HILDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE HILDALE AREA THROUGH THE EVENING AND NIGHTTIME
HOURS...PLEASE TAKE PRECAUTIONS TO ENSURE FOR YOUR SAFETY.
&&
LAT...LON 3709 11293 3708 11288 3700 11287 3700 11299
3704 11300
$$
MCINERNEY893
WGUS75 KSLC 160110
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
710 PM MDT TUE SEP 15 2015
UTC025-053-160116-
/O.EXP.KSLC.FF.W.0063.000000T0000Z-150916T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE UT-WASHINGTON UT-
710 PM MDT TUE SEP 15 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN KANE AND SOUTHEASTERN
WASHINGTON COUNTIES WILL EXPIRE AT 715 PM MDT...
RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY IN THE
HILDALE AREA. ADDITIONAL LIGHT SHOWERS ARE EXPECTED THROUGH THIS
EVENING BUT THE THREAT OF ADDITIONAL FLASH FLOODING HAS ENDED.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 3709 11293 3708 11288 3700 11287 3700 11299
3704 11300
$$
PWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 11:16 AM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 15, 11:16 AM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1116 AM MDT TUE SEP 15 2015 .SYNOPSIS...A MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT WILL REMAIN OVER THE REGION THROUGH MIDWEEK. A DRIER AND MORE STABLE AIR MASS WILL MOVE INTO UTAH BEHIND THE EXITING UPPER LEVEL TROUGH LATE IN THE WEEK. && .DISCUSSION...A VERY MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE AHEAD OF THE UPPER TROUGH POSITIONED OVER THE PACIFIC NORTHWEST THIS MORNING. A NUMBER OF SHORTWAVES WILL EJECT OUT OF THE MAIN TROUGH THE NEXT COUPLE OF DAYS...LEADING TO A FAIRLY HIGH THREAT FOR ADDITIONAL SHOWERS AND STORMS THROUGH AT LEAST EARLY THURSDAY. THE COLD FRONT OVER EXTREME NORTHWEST UTAH WILL SAG SOUTHEAST TODAY...SETTLING INTO CENTRAL UTAH THIS EVENING. SCATTERED CONVECTION ALONG AND AHEAD OF THIS BOUNDARY WILL REMAIN FAIRLY STRONG AND ACTIVE ACROSS THE NORTH NEAR THE BEST DYNAMIC/THERMAL SUPPORT FOR DEEP LIFT. GOOD MOISTURE CONVERGENCE INTO THE FRONT OVER CENTRAL UTAH COULD RESULT IN MORE PERSIST PRECIP...WITH THE POTENTIAL FOR A LONGER DURATION RAIN EVENT ALONG AND NORTH OF THE FRONTAL BOUNDARY. THE PACIFIC NORTHWEST TROUGH WILL FINALLY EJECT EAST ACROSS THE NORTHERN ROCKIES/NORTHERN GREAT BASIN WEDNESDAY NIGHT/THURSDAY. WIDESPREAD PRECIP WILL DEVELOP ACROSS THE NORTH IN ASSOCIATION WITH THE ADVANCING TROUGH...WITH HEAVY PRECIP REMAINING A POSSIBILITY IN THE STRONGER CONVECTION. A DRIER AND MORE STABLE WESTERLY FLOW ALOFT WILL FOLLOW THE TROUGH LATE IN THE WEEK. && .AVIATION...TIMING OF WIND SHIFT AT THE SLC TERMINAL AND VICINITY THUNDERSTORM ACTIVITY ARE THE BIGGEST FORECAST CHALLENGES FOR TODAY. CURRENTLY GOING WITH A SHIFT TO NORTHWEST WINDS BETWEEN 18- 20Z...WITH A 40 PERCENT CHANCE OF A MORE WESTERLY SHIFT IN THIS TIMEFRAME. INCREASING SHOWERS AND THUNDERSTORMS IGNITING AS EARLY AS 16Z WILL BRING GUSTY ERRATIC WINDS AND POSSIBLE BRIEF MVFR CONDITIONS THROUGH AT LEAST 00Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CONGER AVIATION...VERZELLA FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 15, 3:07 AM MDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 307 AM MDT TUE SEP 15 2015 UTZ001>016-019>021-517-518-WYZ021-161300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 307 AM MDT TUE SEP 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION. THE STRONGEST WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND SMALL HAIL. GUSTY SOUTHWEST WINDS ARE FORECAST TO DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UNSETTLED AND COOLER WEATHER WILL CONTINUE ACROSS MUCH OF THE OUTLOOK AREA THROUGH MIDWEEK. THE BEST CHANCE FOR SIGNIFICANT RAINFALL WILL OCCUR OVER THE NORTHERN OUTLOOK AREA WEDNESDAY. SNOW LEVELS MAY NEAR NINE THOUSAND FEET LATE WEDNESDAY ACROSS NORTHERN UTAH. GUSTY SOUTHWEST WINDS ARE FORECAST TO DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTHERN UTAH WEDNESDAY AFTERNOON. COLD CONDITIONS ARE EXPECTED FRIDAY MORNING...WITH A HARD FREEZE POSSIBLE FOR THE WASATCH MOUNTAIN VALLEYS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Sep 15, 2:23 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
223 PM MDT TUE SEP 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 10 NE DUGWAY 40.33N 112.62W
09/15/2015 TOOELE UT EMERGENCY MNGR
DEBRIS OVER STATE ROUTE 199 AT JOHNSON PASS.
0140 PM FLOOD DRAPER 40.50N 111.86W
09/15/2015 SALT LAKE UT NWS EMPLOYEE
STREET FLOODING ALONG 12300 SOUTH
&&
MCONGERThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:48 AM MDT | Flash Flood Warning | SLC | Garfield, Kane | 7 hr |
| Sep 15, 8:03 AM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
| Sep 15, 12:16 PM MDT | Areal Flood Advisory | SLC | Davis, Morgan, Salt Lake, Utah | 89 min |
| Sep 15, 12:29 PM MDT | Flash Flood Warning | SLC | Tooele | 2 hr |
| Sep 15, 1:50 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 55 min |
| Sep 15, 2:43 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 2 hr |
| Sep 15, 3:42 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 4 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.